Ohio, 2004Damaging Wind in Ohio, May 25, 2004
May 25, 2004 · NWS CLE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 25, 1:50 AM EST, 13 hours 10 minutes earlier.
Area forecast discussion, May 25, 1:50 AM EST, 13 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
250 AM EDT TUE MAY 25 2004
.DISCUSSION...
BRIEF DRY SPELL APPRS TO BE COMING TO AN END. ETA WL BE MODEL OF
CHOICE TDA AS GFS AGN APPRS TO BE HAVING CONVECTIVE FEEDBACK
ISSUES. WRMFNT STRETCHES FM OH RVR W TO LOW PRES NR KSTL. THESE
FEATURES WL BE MAIN FCST FOCUS THE NXT 30 TO 36 HRS. WRMFNT PROGGED
BY ETA TO BE ALG THE S SHORE OF LERI BY 18Z. THIS SEEMS A LTTL FAST
ESP CONSIDERING FACT OUTFLOW FM CONVECTION MOVG INTO IN SHOULD SLOW
DOWN NWD PROGRESSION SOMEWHAT. THIS CONVECTION APPRS TO BE MOVG TO
THE SE AND SHOULD MAINLY STAY AWAY FROM FCST AREA THIS AM.
HOWEVER..WL CONT WITH CHC WORDG WRN AREAS THIS AM JUST TO COVER ANY
ACTIVITY THAT DOES MAKE IT INTO CWA. SHOULD BE PLENTY OF CLOUDINESS
THIS AM FM DEBRIS CLDS BUT DO EXPCT P/SUNNY SKIES TO DVLP THIS AFT.
BIG QUESTION IS WEATHER THERE WL BE ENUF SUN TO REALLY DESTABLIZE
AND TAKE ADVANTAGE OF FAVORABLE WIND PROFILES FOR SVR WX LATER TDA.
ETA CAPES NOT PROGGED TO BE ALL THAT HIGH TDA AND IF CLOUD COVER
HANGS ARND THIS WL PROB BE THE CASE. FOR NOW CHC WORDG ALL AREAS BY
ERLY AFT WITH LIKELY POPS TGNT. COULD BE ANOTHER MCS TGNT AS LOW
PRES PASSES TO THE N AND WL PROB WORD FOR HEAVY RAIN IN ZNS. HIGH
BLDS IN BHND CDFNT ON WED AND WL END PRECIP THREAT FM W TO E DURG
DAY.
LAKE BREEZE POT ERLY THIS AFT BUT GRAD SHOULD BCM STG ENUF BY LT AFT
TO END THIS. SO...WL KEEP TEMPS FCST SIMILAR TO PREV PACKAGE WITH
LOW TO MID 70S MOST AREAS. GUID TEMP OTHR PDS REASONABLE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
&&
KUBINA
Hazardous weather outlook, May 25, 4:59 AM EST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
559 AM EDT TUE MAY 25 2004
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251158-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
559 AM EDT TUE MAY 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT IN NORTHERN OHIO
AND NORTHWESTERN PENNSYLVANIA. A STATIONARY FRONT ACROSS FAR
SOUTHERN OHIO IS FORECAST TO MOVE NORTH TO NEAR LAKE ERIE THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT. THEN TONIGHT...A COLD FRONT WILL RACE SOUTHEAST ACROSS THE
REGION TRIGGERING A SECOND ROUND OF THUNDERSTORMS. A FEW OF THESE
COULD BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 25, 1:35 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
235 PM EDT TUE MAY 25 2004
PAZ001-002-251930-
NORTHERN ERIE PA-SOUTHERN ERIE PA-
235 PM EDT TUE MAY 25 2004
...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM EDT...
SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH ERIE COUNTY. THE
THUNDERSTORMS COULD PRODUCE WINDS UP TO 45 MPH...SMALL HAIL AND
HEAVY RAIN IN THE AMOUNT 0.25 INCH IN FIFTEEN MINUTES. THERE
THUNDERSTORMS SHOULD MOVE OUT OF ERIE COUNTY BY 3 PM EDT.
Thunderstorm Wind, Portage
- When
- May 25, 3:00 PM EST
- Where
- Portage County, Ravenna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $37,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.167, -81.233
Thunderstorm winds caused damage at a cemetery in Ravenna. Fifteen headstones and six trees were toppled.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Pennsylvania, May 25, 2004$3.5 million · F2 · 1 event
- Damaging Wind in West Virginia, May 25, 20041 death · $15,000 · 52 kt wind · 1 event
- Tornadoes and Hail in Maryland, May 25, 2004$1.5 million · F1 · 19 events
- Hail and Damaging Winds in Missouri, May 25, 2004$1.2 million · 1.75 in hail · 20 events
- Flash Flooding and Flooding in Indiana, May 25 to 26, 2004$1.1 million · 5 events
- Flash Flood in Virginia, May 25, 2004$500,000 · 1 event
- Flood in Wisconsin, May 25 to 31, 2004$500,000 · 1 event
- Hail and Damaging Wind in Missouri, May 25, 2004$350,000 · 55 kt wind · 4 events
- Tornadoes and Flash Flood in Texas, May 25, 2004$135,000 · F0 · 9 events
- Tornado and Hail in Virginia, May 25, 2004$134,000 · F0 · 9 events
- Damaging Winds in Indiana, May 25, 2004$153,000 · 96 kt wind · 3 events
- Hail in Missouri, May 25, 2004$150,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400918.